Proceedings of the Japan Academy, Series A, Mathematical Sciences

Fibonacci and Lucas numbers of the form $2^{a}+3^{b}+5^{c}$

Diego Marques and Alain Togbé

Full-text: Open access


In this paper, we find all Fibonacci and Lucas numbers written in the form $2^{a}+3^{b}+5^{c}$, in nonnegative integers $a,b,c$, with $\max\{a,b\}\leq c$.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 89, Number 3 (2013), 47-50.

First available in Project Euclid: 1 March 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11B39: Fibonacci and Lucas numbers and polynomials and generalizations 11J86: Linear forms in logarithms; Baker's method

Fibonacci Lucas linear forms in logarithms reduction method


Marques, Diego; Togbé, Alain. Fibonacci and Lucas numbers of the form $2^{a}+3^{b}+5^{c}$. Proc. Japan Acad. Ser. A Math. Sci. 89 (2013), no. 3, 47--50. doi:10.3792/pjaa.89.47.

Export citation


  • Y. Bugeaud, M. Mignotte and S. Siksek, Classical and modular approaches to exponential Diophantine equations. I. Fibonacci and Lucas perfect powers, Ann. of Math. (2) 163 (2006), no. 3, 969–1018.
  • Y. Bugeaud, M. Mignotte, F. Luca, and S. Siksek, Fibonacci numbers at most one away from a perfect power, Elem. Math. 63 (2008), no. 2, 65–75.
  • Y. Bugeaud, M. Mignotte and S. Siksek, Sur les nombres de Fibonacci de la forme $q^{k}y^{p}$, C. R. Math. Acad. Sci. Paris 339 (2004), no. 5, 327–330.
  • A. Dujella and A. Pethö, A generalization of a theorem of Baker and Davenport, Quart. J. Math. Oxford Ser. (2) 49 (1998), no. 195, 291–306.
  • T. Koshy, Fibonacci and Lucas numbers with applications, Pure and Applied Mathematics (New York), Wiley-Interscience, New York, 2001.
  • M. Laurent, Linear forms in two logarithms and interpolation determinants. II, Acta Arith. 133 (2008), no. 4, 325–348.
  • F. Luca, Fibonacci numbers of the form $k^{2}+k+2$, in Applications of Fibonacci numbers, Vol. 8 (Rochester, NY, 1998), 241–249, Kluwer Acad. Publ., Dordrecht, 1999.
  • F. Luca and L. Szalay, Fibonacci numbers of the form $p^{a}\pm p^{b}+1$, Fibonacci Quart. 45 (2007), no. 2, 98–103.
  • F. Luca and P. Stănică, Fibonacci numbers of the form $p^{a}\pm p^{b}$, Congr. Numer. 194 (2009), 177–183.
  • D. Marques and A. Togbé, Terms of a linear recurrence sequence which are sum of powers of a fixed integer. (Preprint).
  • A. Pethö and R. F. Tichy, $S$-unit equations, linear recurrences and digit expansions, Publ. Math. Debrecen 42 (1993), no. 1–2, 145–154.
  • N. Robbins, Fibonacci numbers of the forms $pX^{2}\pm 1$, $pX^{3}\pm 1$, where $p$ is prime, in Applications of Fibonacci numbers (San Jose, CA, 1986), 77–88, Kluwer Acad. Publ., Dordrecht, 1988.